Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 264, NWS Nashville, TN

June 10, 2003Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2003, 2:52 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 2:52 PM CDT (19:52 UTC)
Expired
Jun 10, 2003, 3:45 PM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS54 KOHX 101952
SVRBNA
TNC037-165-189-102045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE
  SUMNER COUNTY IN TENNESSEE
  WILSON COUNTY IN TENNESSEE

* UNTIL 345 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF GALLATIN TO
  BELLE MEADE...OR FROM 9 MILES NORTH OF GALLATIN TO 7 MILES         
  SOUTHWEST OF NASHVILLE...MOVING EASTSOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE...NEAR
  OLD HICKORY AROUND 300 PM CDT
  WESTMORELAND AROUND 305 PM CDT
  GALLATIN AROUND 310 PM CDT
  GREEN HILL AROUND 325 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

&&

LAT...LON 3655 8639 3604 8703 3611 8651 3664 8615

$$
END/JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:50 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 9:50 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT TUE JUN 10 2003

AN AREA OF THUNDERSTORMS AND RAIN SHOWERS IS NEARING THE MISSISSIPPI
RIVER AND SHOULD BE ENTERING KENTUCKY SHORTLY.  SOME OF THE
STORMS EXTENDING FROM THIS AREA WILL ENTER MIDDLE TENNESSEE LATER
TODAY.   HOWEVER...MOST OF THE ACTIVITY WILL STAY TO OUR NORTH.
PRESENT FORECAST ON TRACK...NO CHANGES NEEDED.

.BNA...NONE.

31
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 9 hours 22 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY.

07

In the hours before

Special weather statement, Jun 10, 1:18 PM CDT, 1 hour 34 minutes before
TNZ005>008-022>027-101900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT TUE JUN 10 2003

...STRONG THUNDERSTORMS MOVING INTO NORTHWEST MIDDLE TENNESSEE...

AT 115 PM...STRONG THUNDERSTORMS WERE MOVING INTO THE NORTHWEST
COUNTIES OF MIDDLE TENNESSEE. THE STRONGEST STORM WAS NEAR DOVER.
THE STORMS WERE SPREADING EAST SOUTHEAST AROUND 35 MPH...AND WILL
AFFECT AREAS MAINLY NORTH OF INTERSTATE 40 THROUGH THE AFTERNOON.

THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN AND FREQUENT
LIGHTNING. THE STRONGEST STORMS WILL PRODUCE WINDS OVER 30 MPH.

IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL
THE STORMS HAVE PASSED.

13
Special weather statement, Jun 10, 2:28 PM CDT, 24 minutes before
TNZ005>009-022>030-056-057-059-062-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT TUE JUN 10 2003

...STRONG THUNDERSTORMS APPROACHING NASHVILLE AREA...

AT 225 PM...A BAND OF STRONG THUNDERSTORMS EXTENDED FROM
PORTLAND TO SPRINGFIELD...ASHLAND CITY AND WAVERLY. MOVEMENT
WAS EAST SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE
NASHVILLE AREA BETWEEN 230 PM AND 430 PM. VERY HEAVY DOWNPOURS...
FREQUENT LIGHTNING AND WINDS OVER 30 MPH CAN BE EXPECTED.

THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE MID
STATE...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 40.
THE STORMS WILL REACH LAFAYETTE...CARTHAGE AND WATERTOWN AROUND 400
PM.

IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL
THE STORMS HAVE PASSED. IF NO PERMANENT SHELTER IS AVAILABLE...GET
INSIDE A CAR TO PROTECT YOURSELF FROM LIGHTNING.

SH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:17 PM CDTSevere Thunderstorm WarningOHXRutherford28 min
Jun 10, 3:22 PM CDTSevere Thunderstorm WarningOHXPerry38 min
Jun 10, 3:25 PM CDTSevere Thunderstorm WarningOHXMaury50 min
Jun 10, 3:31 PM CDTSevere Thunderstorm WarningOHXJackson, Smith49 min
Jun 10, 3:32 PM CDTSevere Thunderstorm WarningOHXJackson, Smith48 min
Jun 10, 3:39 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jun 10, 3:53 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam52 min
Jun 10, 4:08 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford22 min
Jun 10, 4:12 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury48 min
Jun 10, 4:27 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Van Buren, Warren, White48 min
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningOHXLincoln, Moore49 min
Jun 10, 5:03 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Franklin, Moore42 min
Jun 10, 5:11 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence29 min
Jun 10, 5:25 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren35 min
Jun 10, 5:29 PM CDTSevere Thunderstorm WarningOHXVan Buren16 min
Jun 10, 5:36 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln39 min
Jun 10, 5:49 PM CDTSevere Thunderstorm WarningOHXCoffee, Franklin, Grundy41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.